Jump to content
CrazyBoards.org

extra-pyramidal effects


Recommended Posts

I'm discontinuing efexor.....gradually.

I'm keeping a log of my progress on another site I use.

In yesterday's entry I mentioned mild jaw clenching.

This morning someone had replied that it can be a sign of extra-pyramidal effects and I should see my GP or pdoc urgently....

I'm worried. Should I be worried?

My GP knows about the jaw clenching.....I told her a month or more ago, she didn't say it was anything to worry about.....

I've got to go to work now, but will check in with this thread when I can during the day.

Help!

thanks....

Link to comment
Share on other sites

Hmmmmmmm......

Thanks for that link.  I did a bit more research and here's the deal, or so it seems.

The theory is that if you boost your Serotonin levels, then there is a depletion in certain Dopamine transmitters, specifically the ones responsible for involuntary muscle actions and fluidity of movement. This can sometimes lead to a set of Parkinson-like Symptoms called Extra Pyramidal Side Effects (EPSE), such as tension in the jaw, neck, shoulder and wrist joints, restlessness and physical agitation. This is more common with the older antipsychotics, but not unheard of with the newer antidepressants.

Link to comment
Share on other sites

bbbut its not dangerous, right?

I only have had it when I first started taking it, and on and off during the tapering....

The thought it might be dangerous is not doing my anxiety levels much good.... ;)

My hands are shaky and I feel kind of weird....perhaps its the anxiety....

Link to comment
Share on other sites

Well I have had the jaw clenching since day one on Effexor at 37.5, so I don't think it's serious.  There is no way I could have been experiencing serious side effects on that dose.

Nestling, you are probably anxious from discontinuation syndrome.  Take it slow honey.  You'll be ok.  It's only anxiety.  Nothing more.

Tapering off Effexor sucks ass.

Dee

Link to comment
Share on other sites

Heya nestling,

1.  NMS is not going to be a consequence of Effexor or Effexor withdrawal.  Not from your description or from the literature.

2.  EPS is rarely reported with SSRIs or Effexor, for *sure* mostly associated with antipsychotics (typical and atypical).

3.  Effexor has a buncha more weird effects from discontinuation syndrome (the PC name for withdrawals) and that's what this sounds like.

Don't get discouraged.  These effects are temporary for most people.

--ncc--

Link to comment
Share on other sites

thanks ;)

I saw my GP today. I'm staying on 75 efexor until the Monday after next, then to do 37.5 and 75 alternating days. I see her again 2 weeks today and we go from there.

Remeron (mirtazapine) is also an AD. Which I've been taking along with the efexor since mid October last year. I started efexor before remeron, Nov 2004.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...